MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TRAY TTL VENT 100%SILI UM 18FR

MEDLINE INDUSTRIES INC.; TRAY TTL VENT 100%SILI UM 18FR
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the urinary catheter was difficult to remove and that when it was removed, the device was noted to have a "ring" in the area of the retention balloon.According to the reporting facility, the patient experienced "urethral trauma and bleeding." despite multiple good faith attempts the reporting facility was unable or unwilling to provide additional information to the manufacturer.A sample of only the tip of the urinary catheter was returned to the manufacturer for evaluation.Inspection of the urinary catheter tip identified that it was cut just below the length of the retention balloon.The retention balloon was noted to have not returned to its original shape and the lumen of the retention balloon was found to be cuffed.If the retention balloon is not passively deflated, the introduction of negative pressure may lead to lumen cuffing and difficult removal of the urinary catheter.Based on the condition of the returned sample, the suspected root cause is improper deflation of the retention balloon.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter was difficult to remove.

Common Device Name
TRAY TTL VENT 100%SILI UM 18FR
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key9763424
Report Number1417592-2020-00019
Device Sequence Number19004918
Product Code EZL
UDI-Device Identifier10193489513059
UDI-Public10193489513059
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;